| Model Number |
PDP432H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a biliary reconstruction procedure on (b)(6) 2022 and suture was used.During the procedure, the suture was broken during continuous suturing.This happened several times.The product was used on small intestine.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint number: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: qty to be returned : (b)(4).What tissue was being approximated/ sutured? small intestine.Device return status?=>we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related to: 2210968-2022-05071, 2210968-2022-05072.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/29/2022.H6 component code: g07002 no device problem found.H3 investigational summary: three unopened samples of product code pdp432 were returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.In addition, the functional test was performed using a instron and the tensile force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.